Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 137, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 18, 2006, 11:49 PM CDT for Knox County, Indiana. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2006, 11:49 PM CDT (04:49 UTC)
- Expired
- Apr 19, 2006, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 54 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:00 AM CDT | HAIL 1 | Vincennes, IN | |
| Apr 19, 12:01 AM CDT | HAIL 0.5 | 1 W Vincennes, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 190450
SVRIND
INC083-190545-
/O.NEW.KIND.SV.W.0137.060419T0449Z-060419T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 PM CDT TUE APR 18 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN SOUTHWEST INDIANA
THIS INCLUDES THE CITY OF VINCENNES
* UNTIL 1245 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF VINCENNES...AND MOVING NORTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VINCENNES AROUND 1225 AM CDT...
BRUCEVILLE AROUND 1245 AM CDT...
LAT...LON 3860 8763 3852 8752 3865 8733 3889 8716
3889 8751 3875 8752
$$
CO2 follow-up statements
000
WWUS53 KIND 190508
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 AM EDT WED APR 19 2006
INC083-190545-
/O.CON.KIND.SV.W.0137.000000T0000Z-060419T0545Z/
KNOX-
1207 AM CDT WED APR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR KNOX COUNTY...
AT 1202 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN VINCENNES. THIS STORM
WAS LOCATED NEAR VINCENNES...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDBORN...OAKTOWN...EDWARDSPORT...BRUCEVILLE AND BICKNELL.
LAT...LON 3860 8763 3852 8752 3865 8733 3889 8716
3889 8751 3875 8752
$$
CO000
WWUS53 KIND 190536
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
136 AM EDT WED APR 19 2006
INC083-190545-
/O.CON.KIND.SV.W.0137.000000T0000Z-060419T0545Z/
KNOX-
1236 AM CDT WED APR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR KNOX COUNTY...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BRUCEVILLE...OR ABOUT NEAR
VINCENNES...MOVING NORTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDBORN...OAKTOWN...EDWARDSPORT AND BICKNELL.
LAT...LON 3860 8763 3852 8752 3865 8733 3889 8716
3889 8751 3875 8752
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:05 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 18, 6:05 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 PM EDT TUE APR 18 2006 .AVIATION... QUIET WX THIS EVENING WILL PREVAIL WITH SFC HIGH PRESSURE ACROSS THE LWR MI ALONG WITH DRY/STABLE NE SFC FLOW. HOWEVER, BETWEEN 06Z AND 10Z INCREASING LIFT NORTHEAST OF A SFC WARM FRONT WILL PRODUCE AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT MAY IMPACT THE HUF AND BMG SITES AFTER MIDNIGHT. GIVEN THE DRY E/NE FLOW AT THE SFC EXPECT MAINLY VFR CIGS ALL AREAS. BEST COVERAGE OF ANY PRECIP SHOULD OCCUR IN THE 08Z TO 14Z TIME FRAME WHEN THE STRONGEST 850MB JET TARGETS SW INDIANA...WITH DECREASING PRECIP AND CIGS THEREAFTER. A SMALL CHANCE FOR ADDITIONAL SHOWER OR TSTRM ACTIVITY WILL EXIST WEDS AFTER 21Z HOWEVER CHCS APPEAR TOO SMALL TO INCLUDE AT THIS TIME. && .DISCUSSION...FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH MUCH OF THE FORECAST PERIOD. ALTHOUGH MODELS IN DECENT AGREEMENT...DO NOT HAVE A LOT OF CONFIDENCE AS THEIR SOLUTIONS HAVE NOT BEEN THAT CONSISTENT IN TERMS OF PRECIPITATION. WILL USE A BLEND FOR BIG PICTURE...BUT NOT FOLLOW ANY SPECIFIC MODEL FOR DETAILS. TONIGHT STRONG ISENTROPIC LIFT WILL OCCUR JUST SOUTHWEST OF FORECAST AREA /FA/. THIS WILL CREATE SOME SHOWERS AND THUNDERSTORMS. HOWEVER THE ACTIVITY WILL HAVE TO OVERCOME A VERY DRY ATMOSPHERE. THE ISENTROPIC LIFT SHIFTS QUICKLY SOUTHEAST OF THE FA BY 12Z...AND WITH THE DRY ATMOSPHERE RAIN WILL HAVE A HARD TIME MAKING IT EAST. THUS WILL KEEP POPS IN CHANCE CATEGORY ACROSS SOUTHWESTERN FA AND TAPER QUICKLY OFF TO NO POPS ACROSS NORTHEAST FA. GUIDANCE TEMPERATURES LOOK OK WITH WARMEST READINGS UNDER CLOUDS ACROSS SOUTHWEST FA. SURFACE LOW SHIFTS SOUTH OF FA ON WEDNESDAY BUT WEAK OCCLUDED FRONT REMAINS IN THE VICINITY. FRONT WILL NOT PROVIDE MUCH LIFT AS UPPER SUPPORT IS LACKING WITH UPPER LOW STILL WELL OFF TO THE NORTHWEST. NAM SHOWING SOME CAPE...SO ALONG WITH WEAK FRONT STILL SEE A NEED FOR SLIGHT CHANCE POPS. EXPECTING CLOUDS TO DIMINISH SOME AS SURFACE LOW EXITS...SO MAV/MET TEMPERATURES IN THE LOWER 70S LOOK GOOD. NOT MUCH CHANGES INTO THURSDAY NIGHT...SO KEPT SLIGHT CHANCE POPS. A STRONGER WAVE MOVES INTO KENTUCKY ON FRIDAY AND THUS BRINGS A LITTLE BETTER CHANCE OF RAIN TO THE FA THEN. WEEKEND CHANCES FOR RAIN REMAIN UNCERTAIN AS POSITION OF SURFACE LOW BY SATURDAY MORNING IS A TOUGH CALL. WILL KEEP DRY FORECAST TO AVOID FLIP FLOP BUT SATURDAY WILL HAVE TO BE WATCHED FOR ADDITION OF RAIN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 18, 10:45 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 PM EDT TUE APR 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1045 PM CDT TUE APR 18 2006 /1145 PM EDT TUE APR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AFTER MIDNIGHT SOUTH OF A LAFAYETTE TO INDIANAPOLIS TO GREENSBURG LINE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. LOWLAND FLOODING WILL CONTINUE TO BE POSSIBLE ALONG SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:05 AM CDT | Severe Thunderstorm Warning | IND | Sullivan | 41 min |
| Apr 19, 12:34 AM CDT | Severe Thunderstorm Warning | IND | Clay | 41 min |
| Apr 19, 12:42 AM CDT | Severe Thunderstorm Warning | IND | Knox | 63 min |
| Apr 19, 12:51 AM CDT | Severe Thunderstorm Warning | IND | Greene | 39 min |
| Apr 19, 1:06 AM CDT | Flash Flood Warning | IND | Knox | 114 min |
| Apr 19, 1:32 AM CDT | Severe Thunderstorm Warning | IND | Monroe | 36 min |
| Apr 19, 2:17 AM CDT | Flash Flood Warning | IND | Daviess, Martin | 118 min |
| Apr 19, 2:41 AM CDT | Severe Thunderstorm Warning | IND | Knox | 33 min |
| Apr 19, 2:51 AM CDT | Flash Flood Warning | IND | Knox | 84 min |
| Apr 19, 4:10 AM CDT | Flash Flood Warning | IND | Daviess | 2 hr |
| Apr 19, 4:13 AM CDT | Flash Flood Warning | IND | Martin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.